MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING .IMPRESS®.NON-BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING .IMPRESS®.NON-BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 4653510STF-NB
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that during an endovascular aortic repair [evar] procedure, the catheter tip detached within the patient.The physician had successfully navigated the ilio-femoral conduit and acquired bilateral femoral artery access.A guidewire was then advanced to the aneurysm site.During guidewire manipulations, the physician noted the catheter tip was missing and had migrated to the patient's aortic bifurcation.The foreign body was successfully externalized, liberating the vessel along with all residual interventional equipment.A competitor's device was used to complete the procedure for this patient.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed.The returned sample evaluation concluded that the most probable root cause of the occurrence was forces imposed upon the device during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
.IMPRESS®.NON-BRAIDED.CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16679188
Report Number3010665433-2023-00032
Device Sequence Number8116586
Product Code DQO
UDI-Device Identifier00884450029541
UDI-Public884450029541
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Catalogue Number4653510STF-NB
Device Lot NumberE2390050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDWIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown